Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 29, 1993, 1:53 AM CDT for Muskogee County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1993, 1:53 AM CDT (06:53 UTC)
- Expired
- Apr 29, 1993, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Muskogee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 290654 FFWTUL OKC101-291100- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 153 AM CDT THU APR 29 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...SOUTHERN MUSKOGEE COUNTY HEAVY RAIN WAS FALLING IN SOUTHERN MUSKOGEE COUNTY AT 150 AM...WITH MODERATE TO HEAVY RAIN LIKELY TO CONTINUE FALLING THERE INTO THE EARLY MORNING HOURS. RADAR DATA SUGGESTS THAT 1 TO 2 INCHES OF RAIN HAS FALLEN IN SOUTHERN MUSKOGEE COUNTY BETWEEN 1250 AND 150 AM...WITH THE HEAVIEST RAINFALL JUST SOUTH OF WARNER. FLASH FLOODING OF SMALL CREEKS AND DRAINAGE DITCHES IS LIKELY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISlING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 9:17 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 28, 9:17 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT WED APR 28 1993 PCP HAS BEEN STEADILY DCRSNG AS IT MOVES EWRD OUT OF CENT OK INTO FA THIS AFTERNOON AND EVENING. A FEW ISOLATED AREAS IN ZNS 26 AND 27 HAD PICKED UP AROUND AN INCH OF RAIN BUT ELSEWHERE GENERALLY LESS THAN 1/4 INCH HAS FALLEN. SMC CURRENTLY SHOWING BEST CVRG IN SE PART OF FA AND WUD EXPECT THE HEAVIEST RAINS WUD FALL THERE...AS SAT PICS AND RADAR INDICATE THE BULK OF THE PCP IN WRN OK AND TX IS SLIDING MORE SEWD. 8MA IS SHOWING A NICE LLVL JET PICKING UP ACRS E OK AND THETA E RDG STILL EXTENDS THRU THE AREA. SFC FNT MAKING SLOW PROGRESS THRU KS AND WAS FROM A TOP TO JUST N OF AMA LINE LATE THIS EVE. LOW 60S DWPTS WERE POOLING AHEAD OF BDNRY AND MAIN S/W STILL YET TO PASS FA. SO WITH ALL OF THE ABOVE...HVY RAINS STILL POSSIBLE BUT WITH FFG VALUES AROUND 3 INCHES IN MOST CNTYS...DON'T FEEL ITS LIKELY PCP AMOUNTS WILL REACH THERE. W^ILL LEAVE HI POPS AND FCST MOSTLY AS IS. /13 .OK...NONE.
In the hours before
Special weather statement, Apr 28, 11:35 PM CDT, 2 hours 18 minutes before
OKZ030-290530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1134 PM CDT WED APR 28 1993 ...THUNDERSTORMS WITH VERY HEAVY RAINS OVER SOUTHERN CREEK COUNTY... AT 1130 PM...WEATHER SERVICE RADAR INDICATED AN EAST-WEST BAND OF THUNDERSTORMS EXTENDING ACROSS SOUTHERN CREEK COUNTY. AN ESTIMATED ONE AND ONE-HALF INCHES OF RAIN HAS FALLEN IN SOUTHERN CREEK COUNTY DURING THE PAST HOUR. MORE THUNDERSTORMS EXTEND TO THE WEST AND MAY MOVE OVER THE SAME AREA IN THE NEXT HOUR OR TWO. PEOPLE IN FLOOD PRONE AREAS SHOULD BE ALERT IN CASE FLOODING OCCURS AND A FLASH FLOOD WARNING IS ISSUED.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:18 AM CDT | Flash Flood Warning | TSA | Creek | 4 hr |
| Apr 29, 2:54 AM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Apr 29, 3:16 AM CDT | Flash Flood Warning | TSA | Creek | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.